Catecholaminergic polymorphic ventricular tachycardia (VT) is a rare arrhythmogenic disorder, which may cause sudden death and whose relationships with mutations in cardiac ryanodine receptor gene have been recently established. The present article reports a catecholaminergic polymorphic VT case of a 9-year-old girl, without any previous history of syncope, who has been found unconscious while playing and referred comatose to pediatric intensive care unit. The electrocardiogram pattern showed runs of bidirectional and polymorphic VT degenerating into ventricular fibrillation, without QT interval abnormalities. Various attempts of cardioversion, lidocaine, and magnesium sulfate intravenous infusions were only partially effective. Owing to catecholaminergic polymorphic VT highly suggesting electrocardiogram pattern, intravenous propranolol was administered, achieving immediate VT interruption. Long-term nadolol therapy effectively prevented further arrhythmias, with no relapses up to 10 months later; a good neurologic recovery was also obtained. Genetic evaluation revealed in this patient-but not in relatives-a mutation in ryanodine receptor gene on chromosome 1.
|Numero di pagine||3|
|Rivista||Pediatric Emergency Care|
|Stato di pubblicazione||Pubblicato - 2004|
- Cathecolaminergic polymorphic ventricular tachycardia